T Nation

Boron - All My Patients Use It and So Should You


#21

After reading the study you posted I’m amazed at the innumerable benefits this mineral provides. I saw you stated that every single patient begins boron after 6 weeks on trt.

“It is well known that approximately 98% of testosterone molecules are bound to proteins in the blood, principally to sex hormone–binding globulin (SHBG), and are not bioavailable because bound hormones cannot exit capillaries.22 Thus, the elevation of unbound free testosterone seen with boron supplementation may have significant beneficial ramifications, particularly in aging men in whom, typically, levels of SHBG increase and levels of FT decrease.”

Does this imply that boron is reducing SHBG?

Edit: I see Unreal may have addressed this already above. @unreal24278 is there any risk of tanking E2 with boron?


#22

I know you said it doesn’t decrease circulating E2 so then how are they measuring this significant decrease? And even still what does it mean for my E2 number? I mean this is only after 7 days of these guys taking a 10mg supplement.


#23

@unreal24278 correct. Also low shbg is correlated to elevated insulin. So when a guy has low shbg we need to evaluate his carb intake. Ironically there are actually receptors for shbg in cardiac tissue. Just a random fact for you guys.


#24

And hypothyroidism, excess GH, excess androgen (depends on binding affinity of said androgen to SHBG), NAFLD and more.

My SHBG is currently super low (14) despite normal insulin sensitivity and glucose tolerance #excessandrogenconcentrations #DHTisprobshigh


#25

Same here! LOL Everyone says my T levels should be higher at that dose with such a low SHBG but that’s the max I can achieve because doing it daily is maximizing my 120mg a week script.
I pin 17mg SubQ a day for a total of 120mg a week. You?

SHBG 14 nmol/L (13-89)
Testosterone Total 18.3 nmol/L (6.1-27.1)
Testosterone Free Calculated 565 pmol/L (110-660)
Testosterone Bioavailable Calculated 13.2 nmol/L (2.8-15.5)


#26

How and where is it absorbed? Anything block absorption?
Thank you


#27

Phil, does your low SHBG and taking 17mg ED not skyrocket your E2? I feel like I aromatize like crazy. Even at 10mg ED my E2 rose to 45 and I was having symptoms.


#28

It was a matter of TIME for my Estradiol to naturally settle down into normal ranges every time I made a protocol change with more test.

My Estradiol gets a little high for the first 3 months but then ALWAYS settles down to the middle of normal range, somewhere after 3 months and before the 6 month blood work. Thing is, even when initially a little high, I never felt the sides and I wouldn’t even have known it was a bit high without the bloods. My magic levelling out spot is somewhere after 4 months. :))))


#29

That may be everyone’s magic leveling out time-frame as well phil but a lot of guys dont/wont give it a chance. “Woke up this morning with gyno took 2mg anastrazole and now Im better”


#30

“Blood test. And the level is the level and if its low then they don’t have enough. Some can’t convert sunlight to D and some just dont get out without sunscreen enough of supplement at all/enough” - @NH_Watts

These are not the only reasons for Vitamin D deficiency. One big one is Hyperparathyroidism, and if you have a condition like this supplementing Vit D is like gas on a fire. I am particularly interested in the effects on T, seeing as it does rob you of your Vitamin D and I had it for years undetected. .


#31

Granted. Always a good idea to work with your doc before you start any supplementation.


#32

LOL. “better”


#33

Checking with a doctor about supplements is a pointless waste of time. No disrespect to the resident endo here, just based on my experience. Almost all doctors will simply tell you to take D if yours is low. The PA I was seeing did. He was a moron so I fired him in favour of an actual doctor. The actual doctor and the endo were both clueless about my condition. I paid out of pocket for labs, did my own research and in the end went out of network to a clinic that specializes in the problem. Surgery was out of pocket as well, as the in network endo wouldn’t do surgery because he didn’t think that I was sick enough.
Bottom line - do your own investigation. Do NOT rely on any doctor for anything important. They like to treat symptoms, not look for cause, and rely on numbers rather than patient testimony. Sorry to rant ther.


#34

While I didn’t wait a full three months on 10mg ED, I did wait two, and my E2 was causing me problems at 45. I guess what I’m saying is we’re all about going by how you feel rather than chasing numbers around here and I felt like shit. The time before this when my E2 had risen to 47 I also had serious issues.

I guess my question would be how does one level out when they’re symptomatic?


#35

What were they?


#36

The time I was at 47? That was at the end of 2017 and I was having massive panic attacks for 2-3 days after every shot. Not the classic high E2 symptoms but I was taking the dose I was on for 7 months and my E2 had remained below 40 and never caused me any problems before that moment.

This last time (as you might already know) I was having irritability, depression, bloating, water retention, fatigue and insomnia.


#37

I really envy you, I’m the opposite. I feel my body freaking out, I get bloods done and it’s usually over 40 for E2 when I’m feeling like garbage.


#38

Well obviously “massive panic attacks” is not typcially associated with elevated E2. did you go to the hospital and was the hospital able to calm your system down? Sounds awful.

As far as the quote above those are pretty typical and probably something if given time will wain as your E2 comes down. I mean, maybe, we are all different and if you prone to debilitating adrenal conditions with protocol changes then there is most likely something else going on bec as Ive said, that is not typical.

I dont recall your specific situation, im sorry.


#39

I think you can level out with “manageable” e2 symptoms. IE: your not growing tits or a huge prostate.

If your growing tits, probably a good idea to just lower it. LOL that’s just me though.


#40

I didn’t go to the hospital, I work in mental health and knew they’d just give me a benzo and send me on my way. I was working with a urologist at the time and he took me off of trt cold-turkey which messed my entire system up.

It’s not typical, everyone I speak to says it’s not. I believe I might have adrenal issues going on. I used to able to handle copious amounts of caffeine then all of a sudden caffeine would give me uncontrollable anxiety that I’d have for two days after only one cup of coffee. I wish I knew where to look for help with everything going on with me but I think if I go to my doctor with this stuff I’ll be dismissed as a hypochondriac.

Definitely didn’t expect you to. Only said you might recall in case I was sounding like a broken record talking about my issues across the board.